Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Effexor / Venlafaxin

Discussion in 'Medications that can cause Hair Loss' started by Spudsy35, Mar 29, 2005.

  1. Spudsy35

    Spudsy35 Guest

    Anyone had hairloss or any problems with above?

    Thx.

    Mich
     
    #1 Spudsy35, Mar 29, 2005
    Last edited by a moderator: Jul 20, 2017
  2. skyline

    skyline Guest

    Spudsy,
    I took Effexor at an extremely low dose (37.5 MG) for a couple years. It did not make my hair worse (I was also on it once before for a year or so some time before the hair loss). However, this drug is a nightmare to get off of. It is highly effective and works faster than the SSRI's, but I did not feel well for six months after discontinuing, and I tapered slowly. I had nausea, headaches, diarrhea for the first month, and then just terrible depression and anxiety that went away after six months. I am absolutely convinced that this was withdrawal and not just my depression coming back... I found lots of horror stories about withdrawing from this drug on the internet. Not everyone experiences this, of course, but I have taken a variety of other antidepressants and never have I suffered such bad withdrawal. That said, it was the only one that worked for me!
    Good luck!
    Jessica
     
  3. Spudsy35

    Spudsy35 Guest

    Skyline

    Wow, that sounds scary!!!!!!! They want me to go on 75mgs straight away, I'm seriously thinking of not bothering now, I have an addictive personality as it is, so I'd probably find it horrendous to come off of, really appreciate ur advice, thanks a lot!

    Michelle
     
  4. teester

    teester Guest

    Spudsy, I had a friend who had the exact same withdrawl symptoms as skyline. I've been on zoloft and celexa in the past (they are ssri) and had no effects coming off. Good luck
     
  5. Spudsy35

    Spudsy35 Guest

    Thanks Tina, appreciate your input. Effexor sounds scary!
    Cheers, Michelle
     
  6. skyline

    skyline Guest

    No problem Spudsy!
    Actually the withdrawal symptoms are so strong that if I missed a day of it, I would become irritable and nauseated. It also gives you these weird "brain zaps" that feel almost electric, when you haven't taken it for a day or two. My stepmom was on a really high dose and had trouble coming off too.
    Supposedly Prozac is really easy to come off of because the half life is longer.
    Let us know what you decide,
    Jessica
     
  7. Spudsy35

    Spudsy35 Guest

    Wow, that sounds really strange, I am definetly going to have to speak to my doctor about other options!

    really appreciate ur advice Skyline, thanks a lot.

    Spudsy
     

Share This Page